Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 66, NWS Brownsville, TX

December 30, 2012

NWS Brownsville, TX issued this small craft advisory at Dec 30, 2012, 1:44 PM CST. It took effect at Dec 30, 2012, 9:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2012, 1:44 PM CST (19:44 UTC)
In effect from
Dec 30, 2012, 9:00 PM CST
Expired
Dec 31, 2012, 3:26 PM CST
In force
18 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

643 
WHUS74 KBRO 301944
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
144 PM CST SUN DEC 30 2012

...DETERIORATING MARINE CONDITIONS TONIGHT AND MONDAY...

.HIGH PRESSURE MOVES EAST OVER THE GULF AND LOWER PRESSURE
DEVELOPS ACROSS NORTHEAST MEXICO TONIGHT. THIS WILL ALLOW FOR
ONSHORE WINDS TO STRENGTHEN OVERNIGHT INTO MONDAY MORNING. THE
STRONGEST WINDS TO COVER THE OFFSHORE WATERS TONIGHT THEN AFFECT
THE LAGUNA MADRE LATER MONDAY. 

GMZ130-132-135-310400-
/O.NEW.KBRO.SI.Y.0062.121231T1500Z-121231T2300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
144 PM CST SUN DEC 30 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 9 AM TO 5 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 9 AM TO 5 PM
CST MONDAY. 


* WINDS: SOUTHEAST WINDS INCREASING 15 TO 25 KNOTS WITH STRONGEST
  WINDS DEVELOPING BETWEEN NOON AND 3 PM. BAY WATERS BECOMING
  ROUGH. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-310400-
/O.NEW.KBRO.SC.Y.0066.121231T0300Z-121231T1800Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
144 PM CST SUN DEC 30 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST MONDAY. 


* WINDS AND WAVES: SOUTHEAST WINDS INCREASING 15 TO 25 KNOTS
  TONIGHT INTO EARLY MONDAY. WAVES TO BUILD 5 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
3 follow-up statements
913 
WHUS74 KBRO 310255 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
855 PM CST SUN DEC 30 2012

...DETERIORATING MARINE CONDITIONS TONIGHT AND MONDAY...

.STRONG WINDS AND ROUGH SEAS ARE EXPECTED TO DEVELOP ALONG THE
LOWER TEXAS COAST TONIGHT...AND THEN PERSIST THROUGH MONDAY...
AS HIGH PRESSURE OVER THE GULF OF MEXICO INTERACTS WITH A LOW
PRESSURE SYSTEM MOVING THROUGH TEXAS. 

GMZ130-132-135-311100-
/O.CON.KBRO.SI.Y.0062.121231T1500Z-121231T2300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
855 PM CST SUN DEC 30 2012

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 9 AM TO
5 PM CST MONDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 9 AM TO
5 PM CST MONDAY FOR THE LAGUNA MADRE.

* WINDS: SOUTH WINDS AROUND 20 KNOTS ARE EXPECTED. 

* BAY CONDITIONS: CHOPPY BAY WATERS ARE LIKELY IN RESPONSE TO THE
  STRONG SOUTHERLY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-311100-
/O.CON.KBRO.SC.Y.0066.121231T0300Z-121231T1800Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
855 PM CST SUN DEC 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY 
FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60
NAUTICAL MILES OFFSHORE.

* WINDS: SOUTH WINDS AROUND 20 KNOTS ARE EXPECTED. 

* WAVES: SEAS OF 4 TO 7 FEET ARE LIKELY IN RESPONSE TO THE STRONG
  SOUTHERLY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/RGV
713 
WHUS74 KBRO 311059
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
459 AM CST MON DEC 31 2012

...ADVERSE MARINE CONDITIONS EXPECTED TO PERSIST TODAY ...

.STRONG WINDS AND ROUGH SEAS WILL CONTINUE ALONG THE LOWER TEXAS
COAST TODAY... AS HIGH PRESSURE OVER THE GULF OF MEXICO INTERACTS
WITH A LOW PRESSURE SYSTEM MOVING THROUGH TEXAS.

GMZ150-155-170-175-311800-
/O.EXT.KBRO.SC.Y.0066.000000T0000Z-121231T2200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
459 AM CST MON DEC 31 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

* WINDS: SOUTH WINDS AROUND 20 KNOTS ARE EXPECTED.

* WAVES: SEAS OF 5 TO 7 FEET ARE LIKELY IN RESPONSE TO THE STRONG
  SOUTHERLY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-311800-
/O.CON.KBRO.SI.Y.0062.121231T1500Z-121231T2300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
459 AM CST MON DEC 31 2012

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 9 AM
THIS MORNING TO 5 PM CST THIS AFTERNOON...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 9 AM THIS
MORNING TO 5 PM CST THIS AFTERNOON. 

* WINDS: SOUTH WINDS AROUND 20 KNOTS ARE EXPECTED.

* BAY CONDITIONS: CHOPPY BAY WATERS ARE LIKELY IN RESPONSE TO 
  THE STRONG SOUTHERLY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
433 
WHUS74 KBRO 312126
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
326 PM CST MON DEC 31 2012

...WINDS BEGINNING TO DIMINISH OFFSHORE THE LOWER TEXAS COAST THIS AFTERNOON...

.WINDS HAVE BEGUN TO DIMINISH OFFSHORE THE LOWER TEXAS COAST THIS
AFTERNOON AND SHOULD CONTINUE TO DIMINISH TONIGHT AS THE PRESSURE
GRADIENT CONTINUES TO RELAX.

GMZ130-132-135-312230-
/O.CAN.KBRO.SI.Y.0062.000000T0000Z-121231T2300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
326 PM CST MON DEC 31 2012

...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY FOR WINDS. 

SOUTH WINDS 15 TO 20 KNOTS WILL CONTINUE ACROSS THE BAY WATERS
THE REST OF THE AFTERNOON. BAY WATERS WILL BE CHOPPY AS A RESULT.

$$

GMZ150-155-170-175-312230-
/O.CAN.KBRO.SC.Y.0066.000000T0000Z-121231T2200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
326 PM CST MON DEC 31 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

SOUTH WINDS 15 TO 20 KNOTS WILL CONTINUE OFFSHORE THE LOWER TEXAS
COAST THIS AFTERNOON. SEAS OF 4 TO 6 FEET THIS AFTERNOON WILL
DIMINISH TO 3 TO 5 FEET THIS EVENING.

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 11:49 AM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Dec 30, 11:49 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1149 AM CST SUN DEC 30 2012

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...FLYING CONDITIONS TO GRADUALLY DETERIORATE OVER THE
NEXT 245 HOURS. MOISTURE RETURN IS BEGINNING WITH MID AND HIGH
LAYERS OF THE ATMOSPHERE BECOMING SATURATED QUICKLY. SOUTHWEST
WINDS ALOFT ARE INCREASING WITH WARMER AIR ABOVE THE SURFACE TO
SET UP A STRONG INVERSION AROUND 5000 FEET THIS AFTERNOON. CLOUD
BASES TO DEVELOP AT OR NEAR THIS LEVEL AND LOWER TO MVFR LEVELS
OVERNIGHT AS LOW LEVEL MOISTURE INCREASES AND THE INVERSION LOWERS
AS IT STRENGTHENS. THE LOWER CIGS TO PERIST INTO MONDAY MORNING
BEFORE LIFTING AS SURFACE WINDS INCREASE. PRESSURE GRADIENT
INCREASES TONIGHT AND MONDAY AS LOW PRESSURE DEVELOPS OVER
NORTHEAST MEXICO AND STRONG STORM SYSTEM MOVES INTO THE DESERT
SOUTHWEST. WINDS BETWEEN 2 AND 5K FEET TO INCREASE BETWEEN 25 AND
40 KNOTS BY MONDAY MORNING WITH SOUTHEAST SURFACE WINDS GUSTING TO
AROUND 25 KNOTS MONDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 517 AM CST SUN DEC 30 2012/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...ONLY HIGH CLOUDS EXPECTED THROUGH THE MORNING HOURS
WITH A MIDDLE AND LOWER CLOUD DECK EXPECTED TO COME INTO PLAY BY
AROUND NOONTIME TODAY. WINDS WILL SHIFT FROM THE NORTHEAST TO THE
SOUTHEAST BY MID TO LATE MORNING. CLOUDS ARE EXPECTED TO STAY
ABOVE 3000 FT UNTIL CLOSE TO SUNRISE. WITH WINDS AROUND 13KTS. PRETTY
HIGH CONFIDENCE NOW THAT CIGS WILL DROP TO MVFR THIS EVENING WITH
IFR CONDITIONS EXPECTED IN THE NORTHERN BRUSH COUNTRY...BUT NOT THE
VALLEY AT THIS TIME. WINDS WILL STAY STEADY OUT OF THE SOUTH THIS
TONIGHT AT ABOUT 8 KNOTS. CURRENTLY FORECASTING THE CIG TO HOLD
THROUGH THE OVERNIGHT BUT SOME POSSIBILITY IT WILL BECOME MORE
SCATTERED BY SUNRISE. /68-JGG/

PREV DISCUSSION... /ISSUED 448 AM CST SUN DEC 30 2012/

SHORT TERM /NOW THROUGH MONDAY/...THIS MORNING THE AREA SITS AT
THE SOUTHWESTERN EDGE OF ABOUT A 1032MB SURFACE RIDGE CENTERED
OVER NORTHER LOUISIANA. THE PARENT UPPER RIDGE IS PUSHING INTO THE
WESTERN PLAINS. THE SUBTROPICAL JET HAS A LOCAL MAXIMUM MOVING
ACROSS NORTHERN MEXICO AND THE GULF OF CALIFORNIA...AND THAT MAX
MEETS UP WITH A STRONG POLAR JET MAXIMUM...AT 150KT...OVER THE
SOUTHEASTERN CONUS. THIS JET MAX AND ASSOCIATED TROUGH WAS THE
PARENT SYSTEM OF THE COLD FRONT THROUGH THE MORNING OF THE 28TH
WHICH IS NOW WELL INTO THE WESTERN CARRIBEAN LEAVING A DRY LOWER
LEVEL AIRMASS OVER THE CWA AND THE SOUTHWESTERN AND WESTERN GULF
OF MEXICO. BKN TO OVERCAST HIGH CLOUDS COURTESY OF THE SUBTROPICAL
JET MAX ARE SPREAD THROUGH MOST OF THE AREA...CONCENTRATED MOST
HEAVILY IN THE NORTH. TEMPERATURES TONIGHT ARE PRETTY CLOSE TO ON
TRACK...HOWEVER CLOUD COVER AND BUILDING SOUTHWESTERLIES...EVIDENT
ON KBRO VWP MAY ADVECT A LITTLE MOISTURE IN AND KEEP WINDS UP HIGH
ENOUGH TO QUITE REACH FORECAST LOWS IN SPOTS.

THE UPPER TROUGH THAT WILL HAVE THE MOST IMPACT ON THE NEXT 24 HOURS
IS DIGGING OFF THE WEST COAST OF CALIFORNIA AND BAJA CALIFORNIA. ITS
EASTWARD PROGRESSION WILL FIRE UP LOW LEVEL WINDS...COUPLED WITH LEE
TROUGHING INITIATED BY SOUTHWESTERLY WINDS AT 500MB AHEAD OF THE
TROUGH WHICH WILL BRING FAIRLY ABUNDANT 850MB MOISTURE...HOWEVER
700MB AND UP SHOULD BE HELD IN CHECK BY DRY AIR MOVING IN FROM
MEXICO. WITH THAT CONTINUED THE FORECAST FOR A DRY DAY WITH
INCREASING CLOUDS AND WINDS. TEMPERATURES ARE A BIT OF A HEADACHE
WITH THE POTENTIAL TO BUST TOO LOW IF WE GET MORE SUN THAT EXPECTED
IN THE AM HOURS...BUT CONTINUING TO EXPECT ANY MORNING SUN WILL BE
FILTERED THROUGH HIGH CLOUDS AND FEEL PRETTY GOOD ABOUT BROKEN TO
OVERCAST SKIES BY 2 TO 3 PM THIS AFTERNOON. TONIGHT WE WILL HAVE
VERY SHALLOW LIFT AT ABOUT 850MB OR SO WITH THAT SAME LAYER BECOMING
INCREASINGLY SATURATED. WITH SUCH SHALLOW LIFT THERE WILL NOT BE A
LOT OF PRECIP GENERATED...AND IT WILL TAKE A FEW HOURS FOR SURFACE
MOISTURE TO RECOVER AMID ONSHORE SOUTHEASTERLY LOW LEVEL WINDS THAT
WILL NOT REALLY START TO CRANK UNTIL 6 OR 8 PM. SO KEPT THE LIGHT
RAIN OR DRIZZLE WORDING WITH LOW POPS IN PLACE. TEMPERATURES TONIGHT
SHOULD BE NOTABLY WARMER THAN TONIGHT WITH ABUNDANT LOW CLOUDS AND
INCREASING SURFACE DEWPOINTS.  WINDS OVER THE WATER SHOULD BE
BECOMING FAIRLY STRONG...ESPECIALLY BY LATE EVENING AND SMALL CRAFT
ADVISORIES WILL LIKELY BE NEEDED DURING THIS TIME.

MONDAY AS THE TROUGH APPROACHES OUR 850MB WINDS SHIFT MORE
SOUTHWESTERLY USHERING IN DRIER AIR TO THIS ALTITUDE AS WELL DRYING
OUT THE LOWER LEVELS A BIT. KEPT THE RAIN CHANCES OUT MONDAY FOR THE
VALLEY...KEEPING THEM INTACT FOR OUR EASTERN BRUSH COUNTRY WHERE
BETTER MOISTURE AND LIFT IS ANTICIPATED. TEMPERATURES SHOULD REBOUND
ON MONDAY WITH SKIES OPENING UP AT LEAST A LITTLE BY AROUND NOON.
STILL WILL BE SOME HIGH AND MIDDLE CLOUD AROUND BUT THE LOW HANGING
INSOLATION BUSTING DRIZZLY TYPE CLOUDS SHOULD BE ON THE WAY OUT...AT
LEAST VERY TEMPORARILY.

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...A STRONG 500 MB
TROUGH AXIS WILL CONTINUE TO DIG ACROSS THE SOUTH CENTRAL PLAINS
STATES ON MON WITH BETTER MOISTURE VALUES ADVECTING OVER THE
REGION FROM THE SOUTHWEST OFF OF THE EASTERN PACIFIC AND THE GULF
OF MEX. THE PASSAGE OF THIS TROUGH AXIS TO THE NORTHEAST AND EAST
OF TX WILL PULL A PRETTY STRONG SURFACE FRONT THROUGH DEEP SOUTH
TX ON NEW YEARS DAY. BOTH THE ECMWF AND THE GFS INDICATE A STRONG
POTENTIAL FOR SOME BROAD SURFACE TROFFING/BROAD SURFACE LOW
FORMING UP WED AND THURS OVER THE WESTERN AND CENTRAL GULF OF MEX
WHICH WILL LIKELY ENHANCE THE CONV CHCS CLOSE TO THE COASTLINE
THROUGH THE FIRST FEW DAYS OF JANUARY. THIS CYCLOGENESIS NEAR THE
COASTLINE WILL ALSO BE ENHANCED DUE TO THE PRESENCE OF ANOTHER
SHORT WAVE FOLLOWING ON THE HEELS OF THE FIRST TROUGH AROUND
MIDWEEK. THIS SECOND TROUGH WILL THEN BE FOLLOWED BY A THIRD ONE
PUSHING SOUTH OUT OF THE ROCKIES MOVING OVER TX ON THURS AND FRI.
THESE LAST TROUGHS WILL THEN FINALLY CLEAR THE REGION AS NEXT
WEEKEND APPROACHES ALLOWING FOR DECREASING DEEP LAYER MOISTURE
LEVELS AND A RETURN OF SE LOW LEVEL FLOW INCREASING THE WAA.

BOTH THE GFS AND ECMWF INDICATE PRETTY SIGNIFICANT DEEP LAYER
MOISTURE LEVELS POOLING OVER THE REGION FROM TUES THROUGH THURS
WHICH MAY BE SETTING THE STAGE FOR THE FIRST GOOD PCPN EVENT
FOR DEEP SOUTH TX OVER THE LAST SEVERAL MONTHS. THE 5 DAY HPC QPF
PLACES 1 TO 1.5 INCHES OVER THE EASTERN HALF OF DEEP SOUTH TX WITH
THE WESTERN HALF RECEVING .5 TO 1 INCH.

THE THREAT FOR STRONGEST T-STORM FORMATION APPEARS TO BE LIMITED
TO TUESDAY WITH THE ANTICIPATED FROPA. THE DAY 2 AND 3 OUTLOOKS
FROM SPC INDICATES SOME POTENTIAL FOR ISOLD STG CONV TUES MORNING
AND AFTERNOON DUE TO THE PRESENCE OF DECENT SFC DEWPOINTS AND
INSTABILITY INCREASING OFF OF THE GULF. AT THIS TIME NO
SIGNIFICANT SVR CONV IS EXPECTED.

RUN TO RUN CONSISTENCY WITH THE GFS MEX MOS TEMPS AND POPS ARE
PRETTY STABLE. HOWEVER MODEL TO MODEL CONSISTENCY BETWEEN THE GFS
AND THE ECMWF CONCERNING THE MID LEVEL FEATURES ARE A LITTLE MORE
PROBLEMATIC ESPECIALLY WITH THE TIMING OF THESEFEATURES.
GENERALLY DECENT AGREEMENT SHOWS UP WITH THE OVERALL LARGER SCALE
FEATURES WITH MORE DISAGREEMENTS SHOWING UP CONCERNING THE TIMING
OF THE SMALLER SCALE FEATURES.

DESPITE THIS DISAGREEMENT BETWEEN THE GFS AND ECMWF...THE OVERALL
CONFIDENCE IN THE UPCOMING FORECAST PERIOD IS ABOVE AVERAGE DUE TO
THE OVERALL STEADINESS OF THE MEX MOS NUMBERS. WILL GO CLOSE TO
THE MEX MOS TEMPS AND POPS FOR THE FORECAST NUMBERS THROUGH DAYS 3
THROUGH 7.

MARINE /NOW THROUGH MONDAY/...GENERALLY FAVORABLE MARINE
CONDITIONS ARE EXPECTED THROUGH TODAY WITH STEADY NORTHEAST WINDS
BECOMING MORE EASTERLY. CONDITIONS ARE EXPECTED TO QUICKLY
DETERIORATE THIS EVENING THROUGH THE OVERNIGHT HOWEVER AS STRONG
SOUTHERLY WINDS INCREASE AHEAD OF A BUILDING STORM SYSTEM TO OUR
NORTHWEST. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED STARTING
TONIGHT THROUGH AT LEAST MONDAY WITH THESE STRONG SOUTHERLY WINDS
AND SUBSEQUENT ROUGH SEAS...PERSISTING.

MONDAY NIGHT THROUGH THURSDAY...PRETTY HAZARDOUS MARINE CONDITIONS
WILL PREVAIL IN THE LONGER RANGE MARINE PERIOD AHEAD OF AND IN THE
WAKE OF THE COLD FRONT EXPECTED TO MOVE THROUGH THE REGION ON
TUESDAY. SCAS EXPECTED FOR BOTH THE BAY AND GULF WATERS FOR MOST
OF THE LONGER RANGE MARINE FORECAST PERIOD. THE LIKELY DEVELOPMENT
OF THE SURFACE MARINE TROUGH/LOW ON AND AFTER TUES WILL MAINTAIN
THE THREAT OF SCT TO NUMEROUS MARINE CONV/STRATIFORM PCPN THROUGH
THURSDAY ALSO.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

59/67
Hazardous weather outlook, Dec 30, 4:10 AM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
410 AM CST SUN DEC 30 2012

TXZ248>257-311015-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
410 AM CST SUN DEC 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS AT AREA THROUGH THE
REST OF THE WEEK.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG A COLD FRONT THAT
WILL MOVE THROUGH THE AREA TUESDAY. A COUPLE OF THESE STORMS MAY
BECOME STRONG WITH GUSTY WINDS. WITH THE BEST CHANCE COMING AROUND
DAYBREAK TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ130-132-135-150-155-170-175-311015-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
410 AM CST SUN DEC 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED LATER TONIGHT ACROSS
THE GULF WATERS OF THE LOWER TEXAS COAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED THROUGH WEDNESDAY AND
POSSIBLY THURSDAY AS A COLD FRONT AND DEVELOPING AREA OF LOW
PRESSURE LEADS TO STRONG WINDS AND ROUGH SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JGG

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 1:44 PM CSTSmall Craft Advisory for WindsBRO26 hr

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.